Alert archive / California / High Wind Watches in 2016
High Wind Watch 5, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Jan 26, 2016, 2:32 PM PST for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Jan 29, 2016, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2016, 2:32 PM PST (22:32 UTC)
- In effect from
- Jan 29, 2016, 4:00 AM PST
- Expired
- Jan 28, 2016, 2:07 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340 WWUS76 KMFR 262232 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 232 PM PST TUE JAN 26 2016 ...STRONG WINDS POSSIBLE THURSDAY NIGHT INTO FRIDAY... .A STRONG AND WET STORM SYSTEM IS EXPECTED TO BRING A PERIOD OF HIGH WINDS IN THE MOUNTAINS AND SOME VALLEY AREAS IN KLAMATH AND LAKE COUNTIES LATE THURSDAY NIGHT INTO EARLY FRIDAY AFTERNOON. ORZ030-031-271500- /O.NEW.KMFR.HW.A.0005.160129T0900Z-160129T2100Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 232 PM PST TUE JAN 26 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * WINDS: SOUTHWEST 35 TO 50 MPH WITH GUSTS 60 TO 70 MPH. * TIMING: 2 AM PST EARLY FRIDAY MORNING THROUGH 2 PM PST EARLY FRIDAY AFTERNOON. * LOCATIONS INCLUDE: THE MOUNTAINS OF KLAMATH AND LAKE COUNTIES AS WELL AS PORTIONS OF HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE. * IMPACTS: THESE HIGH WINDS WILL MAKE DRIVING DIFFICULT ON PORTIONS OF HIGHWAY 31...ESPECIALLY FROM PAISLEY TO SUMMER LAKE. HIGH PROFILE VEHICLES WILL BE MOST AFFECTED AND SHOULD CONSIDER AVOIDING THIS AREA DURING THE HIGH WIND PERIOD. COUPLED WITH EXPECTED RAINFALL, THESE WINDS WILL ALSO INCREASE SNOW MELT RATES, LEADING TO THE POSSIBILITY OF HIGH WATER ON SOME AREA ROADWAYS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BTL
4 follow-up statements
343 WWUS76 KMFR 271133 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 333 AM PST WED JAN 27 2016 ...STRONG WINDS POSSIBLE THURSDAY NIGHT INTO FRIDAY... .A STRONG AND WET STORM SYSTEM IS EXPECTED TO BRING A PERIOD OF HIGH WINDS IN THE MOUNTAINS AND SOME VALLEY AREAS IN KLAMATH AND LAKE COUNTIES LATE THURSDAY NIGHT INTO EARLY FRIDAY AFTERNOON. ORZ030-031-272345- /O.CON.KMFR.HW.A.0005.160129T0900Z-160129T2100Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 333 AM PST WED JAN 27 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * WINDS: SOUTHWEST 35 TO 50 MPH WITH GUSTS 60 TO 70 MPH. * TIMING: 2 AM PST EARLY FRIDAY MORNING THROUGH 2 PM PST EARLY FRIDAY AFTERNOON. * LOCATIONS INCLUDE: THE MOUNTAINS OF KLAMATH AND LAKE COUNTIES AS WELL AS PORTIONS OF HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE. * IMPACTS: THESE HIGH WINDS WILL MAKE DRIVING DIFFICULT ON PORTIONS OF HIGHWAY 31...ESPECIALLY FROM PAISLEY TO SUMMER LAKE. HIGH PROFILE VEHICLES WILL BE MOST AFFECTED AND SHOULD CONSIDER AVOIDING THIS AREA DURING THE HIGH WIND PERIOD. COUPLED WITH EXPECTED RAINFALL...THESE WINDS WILL ALSO INCREASE SNOW MELT RATES...LEADING TO THE POSSIBILITY OF HIGH WATER ON SOME AREA ROADWAYS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FB
272 WWUS76 KMFR 272256 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 256 PM PST WED JAN 27 2016 ...GUSTY WINDS THURSDAY IN THE WEED AND SUMMER LAKE AREAS... ...AREAS OF STRONG WINDS POSSIBLE THURSDAY NIGHT INTO FRIDAY... .TWO STORM SYSTEMS WILL AFFECT THE AREA THURSDAY THROUGH FRIDAY RESULTING IN PERIODS OF IMPACTING WINDS IN SOME AREAS. THE FIRST FRONTAL SYSTEM WILL ARRIVE THURSDAY MORNING RESULTING IN GUSTY ADVISORY LEVEL WINDS IN THE SOUTHERN SHASTA VALLEY AND SUMMER LAKE AREA. THE SECOND FRONTAL SYSTEM WILL ARRIVE ON FRIDAY RESULTING IN A BRIEF...BUT LIKELY STRONGER AND MORE WIDESPREAD PERIOD OF WINDS ACROSS THE MOUNTAINS AND EAST SIDE. ORZ030-031-281500- /O.NEW.KMFR.WI.Y.0011.160128T1800Z-160129T0300Z/ /O.EXT.KMFR.HW.A.0005.160129T1200Z-160130T0000Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 256 PM PST WED JAN 27 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * ADVISORY WINDS: SOUTHWEST 25 TO 35 MPH GUSTING 50 TO 55 MPH. * ADVISORY TIMING: 10 AM TO 7 PM PST THURSDAY. * WATCH WINDS: SOUTHWEST 40 TO 50 MPH WITH GUSTS 60 TO 70 MPH. * WATCH TIMING: 4 AM PST EARLY FRIDAY MORNING THROUGH 4 PM PST FRIDAY AFTERNOON. * ADVISORY AND HIGH WIND WATCH LOCATIONS INCLUDE: THE MOUNTAINS OF KLAMATH AND LAKE COUNTIES AS WELL AS PORTIONS OF HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT ON PORTIONS OF HIGHWAY 31...ESPECIALLY FROM PAISLEY TO SUMMER LAKE. HIGH PROFILE VEHICLES WILL BE MOST AFFECTED AND SHOULD CONSIDER AVOIDING THIS AREA DURING THE HIGH WIND WATCH PERIOD. COUPLED WITH EXPECTED RAINFALL...THESE WINDS WILL ALSO INCREASE SNOW MELT RATES...LEADING TO THE POSSIBILITY OF LOCALIZED HIGH WATER ON SOME AREA ROADWAYS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ081-281500- /O.NEW.KMFR.WI.Y.0011.160128T1500Z-160129T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 256 PM PST WED JAN 27 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST THURSDAY. * WINDS: SOUTH 30 TO 35 MPH WITH GUSTS 50 TO 55 MPH. * TIMING: THURSDAY MORNING THROUGH THURSDAY AFTERNOON. AN ADDITIONAL PERIOD OF ADVISORY LEVEL WINDS IS EXPECTED ON FRIDAY. * LOCATIONS INCLUDE: WEED AND NEARBY AREAS OF THE SHASTA VALLEY. * IMPACTS: THESE WINDS WILL MAKE DRIVING MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...INCLUDING ON PORTIONS OF INTERSTATE 5. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083-085-ORZ029-281500- /O.EXB.KMFR.HW.A.0005.160129T1200Z-160130T0000Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- 256 PM PST WED JAN 27 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * WINDS: SOUTHWEST 35 TO 50 MPH WITH GUSTS 60 TO 70 MPH. * TIMING: 4 AM PST EARLY FRIDAY MORNING THROUGH 4 PM PST EARLY FRIDAY AFTERNOON. * LOCATIONS INCLUDE: THE WARNER MOUNTAINS...MOUNTAINS OF THE UPPER KLAMATH BASIN...MOUNT SHASTA AND THE MOUNT SHASTA HIGHLANDS. * IMPACTS: THESE HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...ON PORTIONS OF HIGHWAY 299 NEAR CEDAR PASS. TREES COULD ALSO BE DAMAGED IN THE WATCH AREA RESULTING POWER OUTAGES. COUPLED WITH EXPECTED RAINFALL...THESE WINDS WILL ALSO INCREASE SNOW MELT RATES...LEADING TO THE POSSIBILITY OF LOCALIZED HIGH WATER. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BTL
326 WWUS76 KMFR 281106 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 306 AM PST THU JAN 28 2016 ...GUSTY WINDS TODAY IN THE WEED AND SUMMER LAKE AREAS... ...AREAS OF VERY STRONG WINDS POSSIBLE THURSDAY NIGHT INTO FRIDAY... .TWO STORM SYSTEMS WILL AFFECT THE AREA TODAY THROUGH FRIDAY RESULTING IN PERIODS OF STRONG WINDS IN SOME AREAS. THE FIRST FRONTAL SYSTEM WILL ARRIVE THIS MORNING RESULTING IN GUSTY ADVISORY LEVEL WINDS IN THE SOUTHERN SHASTA VALLEY AND SUMMER LAKE AREA. THE SECOND FRONT WILL ARRIVE ON FRIDAY RESULTING IN A BRIEF BUT LIKELY STRONGER AND MORE WIDESPREAD PERIOD OF WINDS ACROSS THE MOUNTAINS AND EAST OF THE CASCADES. ORZ030-031-282315- /O.CON.KMFR.WI.Y.0011.160128T1800Z-160129T0300Z/ /O.CON.KMFR.HW.A.0005.160129T1200Z-160130T0000Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 306 AM PST THU JAN 28 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. * WINDS IN THE ADVISORY AREAS: SOUTHWEST 25 TO 35 MPH GUSTING 50 TO 55 MPH. * WINDS IN THE WATCH AREAS: SOUTHWEST 40 TO 50 MPH WITH GUSTS 60 TO 70 MPH. * LOCATIONS INCLUDE: THE MOUNTAINS OF KLAMATH AND LAKE COUNTIES AS WELL AS PORTIONS OF HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER AVOIDING THIS AREA DURING THE HIGH WIND WATCH PERIOD. COUPLED WITH HEAVY RAIN...LOCALIZED HIGH WATER IS POSSIBLE ON SOME AREA ROADWAYS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ081-282315- /O.CON.KMFR.WI.Y.0011.160128T1500Z-160129T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 306 AM PST THU JAN 28 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS: SOUTH 30 TO 35 MPH WITH GUSTS 50 TO 55 MPH. * TIMING: LATE THIS MORNING THROUGH THIS AFTERNOON. WINDS MAY INCREASE AGAIN ON FRIDAY. * LOCATIONS INCLUDE: WEED AND NEARBY AREAS OF THE SHASTA VALLEY. * IMPACTS: THESE WINDS WILL MAKE DRIVING MORE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...INCLUDING ON PORTIONS OF INTERSTATE 5. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083-085-ORZ029-282315- /O.CON.KMFR.HW.A.0005.160129T1200Z-160130T0000Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- 306 AM PST THU JAN 28 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. * WINDS: SOUTHWEST 35 TO 50 MPH WITH GUSTS 60 TO 70 MPH. * TIMING: 4 AM PST EARLY FRIDAY MORNING THROUGH 4 PM PST EARLY FRIDAY AFTERNOON. * LOCATIONS INCLUDE: THE WARNER MOUNTAINS...MOUNTAINS OF THE UPPER KLAMATH BASIN...MOUNT SHASTA AND THE MOUNT SHASTA HIGHLANDS. * IMPACTS: THESE HIGH WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...ON PORTIONS OF HIGHWAY 299 NEAR CEDAR PASS. TREES COULD ALSO BE DAMAGED IN THE WATCH AREA RESULTING POWER OUTAGES. COUPLED WITH HEAVY RAIN...LOCALIZED HIGH WATER IS POSSIBLE ON SOME AREA ROADWAYS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FB
687 WWUS76 KMFR 282207 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 207 PM PST THU JAN 28 2016 ...GUSTY WINDS EXPECTED AGAIN TONIGHT AND FRIDAY IN THE SHASTA VALLEY AND SUMMER LAKE AREAS AND OVER THE MOUNTAINS... CAZ081-291015- /O.CAN.KMFR.WI.Y.0011.000000T0000Z-160129T0000Z/ /O.NEW.KMFR.WI.Y.0012.160129T0900Z-160129T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 207 PM PST THU JAN 28 2016 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON PST FRIDAY. * WINDS: SOUTH 30 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING: LATE TONIGHT THROUGH FRIDAY MORNING. * LOCATIONS INCLUDE: WEED AND NEARBY AREAS OF THE SHASTA VALLEY. * IMPACTS: THESE WINDS WILL MAKE DRIVING MORE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...INCLUDING ON PORTIONS OF INTERSTATE 5. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083-ORZ029-282315- /O.CAN.KMFR.HW.A.0005.160129T1200Z-160130T0000Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-KLAMATH BASIN- 207 PM PST THU JAN 28 2016 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WATCH. $$ ORZ030-031-291015- /O.UPG.KMFR.HW.A.0005.160129T1200Z-160130T0000Z/ /O.NEW.KMFR.WI.Y.0012.160129T1200Z-160130T0000Z/ /O.CON.KMFR.WI.Y.0011.000000T0000Z-160129T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 207 PM PST THU JAN 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS IN THE ADVISORY AREAS: SOUTHWEST 25 TO 35 MPH GUSTING 50 TO MPH...BRIEFLY LOWERING THIS EVENING...THEN RISING AGAIN TO 25 TO 35 MPH WITH GUSTS TO 55 MPH FRIDAY MORNING AND AFTERNOON. LOCALIZED GUSTS UP TO 60 MPH ARE POSSIBLE IN REMOTE MOUNTAIN LOCATIONS IN THE WARNER MOUNTAINS AND SUMMER RIM AREA. * TIMING...THROUGH EARLY THIS EVENING THEN AGAIN FRIDAY MORNING AND AFTERNOON. * LOCATIONS INCLUDE: THE MOUNTAINS OF EASTERN KLAMATH AND LAKE COUNTIES AS WELL AS PORTIONS OF HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER AVOIDING THIS AREA DURING THE HIGH WIND WATCH PERIOD. COUPLED WITH HEAVY RAIN... LOCALIZED HIGH WATER IS POSSIBLE ON SOME AREA ROADWAYS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-291015- /O.UPG.KMFR.HW.A.0005.160129T1200Z-160130T0000Z/ /O.NEW.KMFR.WI.Y.0012.160129T1200Z-160130T0000Z/ MODOC COUNTY- 207 PM PST THU JAN 28 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST 30 TO 35 MPH WITH GUSTS OF 55 MPH. LOCALIZED GUSTS UP TO 60 MPH ARE POSSIBLE IN REMOTE HIGHER LOCATIONS IN THE WARNER MOUNTAINS. * TIMING: EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * LOCATIONS INCLUDE: THE WARNER MOUNTAINS AND HIGHWAY 299 NEAR CEDAR PASS. * IMPACTS: THESE HIGH WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Jan 26, 8:55 AM PST, 5 hours 37 minutes earlier.
Area forecast discussion, Jan 26, 8:55 AM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PST TUE JAN 26 2016
.UPDATE...HIGH LEVEL CLOUD COVER HAS MOVED IN AHEAD OF A WEAK AND
DISSIPATING FRONT THIS MORNING, LIMITING FOG FORMATION IN SOME
AREAS WEST OF THE CASCADES. CLEAR SKIES AND SNOW PACK TO THE EAST,
HOWEVER, HAS MADE FOR EXTENSIVE AREAS OF FOG AND LOW CLOUDS IN THE
VALLEYS. PRECIPITATION, WHILE VERY LIGHT, IS HINTED AT OCCURRING
ALONG THE COAST PER SATELLITE AND LOWER ELEVATION NEIGHBORING
RADARS. HAVE UPDATED SKY AND PRECIPITATION FIELDS TO ACCOUNT FOR
THIS, BUT CHANGES WERE NOT DRASTIC.
WILL ONCE AGAIN BE SPENDING THE BULK OF EFFORTS TODAY ON THE
UPCOMING RAIN EVENT. MODELS ARE CONTINUING TO TREND WETTER, BUT
ALSO HAVE SPREAD THE PRECIPITATION OUT OVER A LONGER PERIOD.
FOR MORE INFORMATION ON THIS AND THE REST OF THE WEEK'S FORECAST,
SEE THE PREVIOUS DISCUSSION BELOW. -BPN
&&
.AVIATION...FOR THE 26/12Z TAF CYCLE...VFR CONDITIONS ARE
EXPECTED ACROSS MOST OF THE FORECAST AREA THROUGH THIS EVENING.
PATCHY IFR CONDITIONS ARE BEING OBSERVED EAST OF THE CASCADES NEAR
KLAMATH FALLS AND IN MOUNT SHASTA CITY IN NORTHERN CALIFORNIA. THESE
LOWER CEILINGS AND VISIBILITIES SHOULD IMPROVE LATER THIS MORNING TO
VFR. ADDITIONALLY...THERE IS A CHANCE FOR MVFR CEILINGS TO AFFECT
THE COAST AS A WARM FRONT MOVES INTO THE AREA...BUT CONFIDENCE IS
NOT HIGH THAT THESE CEILINGS WILL MATERIALIZE. SOME MOUNTAIN
OBSCURATION IS EXPECTED TODAY ALONG THE FRONT AS WELL...FROM THE
CASCADES WEST. SK
&&
.MARINE...UPDATED 400 AM PST TUESDAY 26 JAN 2016...SOUTH WINDS WILL
REMAIN LIGHT TO MODERATE...IN THE 10 TO 20 KT RANGE TODAY...WHILE
HIGH AND LONG PERIOD WEST SWELL BUILDS INTO THIS EVENING. A STRONG
FRONT WILL BRING INCREASING SOUTH WINDS EARLY WEDNESDAY INTO
THURSDAY MORNING...WITH THE POSSIBILITY FOR GALES WEDNESDAY
AFTERNOON INTO THURSDAY MORNING. CONFIDENCE IS STILL MODERATE FOR A
COASTAL JET FORMING AND MODELS ARE BORDERLINE FOR GALES...SO HAVE
LEFT THE GALE WATCH IN PLACE. ALSO...A HIGH AND LONG PERIOD WESTERLY
SWELL WILL BECOME VERY HIGH LATE WEDNESDAY INTO EARLY FRIDAY...WITH
WEST SWELL PEAKING AROUND 18 FEET AT 18 SECONDS. SEAS WILL SLOWLY
SUBSIDE FRIDAY BUT WILL REMAIN HIGH THROUGH SATURDAY. SK
&&
.PREV DISCUSSION... /ISSUED 430 AM PST TUE JAN 26 2016/
DISCUSSION...A RIDGE OF HIGH PRESSURE WILL CONTINUE OVER THE WEST
COAST TODAY AND WEDNESDAY WHILE ANOTHER FRONT WAITS OFFSHORE
AROUND 130W. THERE IS PLENTY OF MOISTURE IN TERM OF MID AND HIGH
LEVEL CLOUDS AND A FEW SHORT WAVES TROUGH MOVING INLAND WILL HELP
TO RING OUT LIGHT SHOWERS FOR AREAS OF THE CASCADES. OTHERWISE THE
WEATHER FOR TODAY AND TOMORROW WILL BE QUIET.
OUR MAIN CONCERN SHIFTS TO LATE WEDNESDAY NIGHT AND THURSDAY AS
THE JETSTREAM TAKES AIM AT OUR FORECAST AREA. RAIN IS EXPECTED AT
THE COAST LATE WEDNESDAY NIGHT THEN SPREAD INLAND ON THURSDAY.
WITH THE SNOW LEVELS ABOVE 7000 FEET THERE WILL BE A GREAT DEAL OF
SNOW MELT WHICH ADDS TO THE POTENTIAL FOR FLOODING. HEAVIER RAIN
IS EXPECTED THURSDAY NIGHT INTO FRIDAY. OVERALL WE ARE FORECAST
BETWEEN 3.5 TO 4.5 INCHES OF RAIN DURING THE THURSDAY-FRIDAY
PERIOD FOR CURRY COUNTY SOUTHERN JOSEPHINE COUNTY AND WESTERN
SISKIYOU COUNTY...2 TO 3 INCHES OF RAIN IN THE CASCADES...1 TO 2
INCHES IN DOUGLAS AND JACKSON COUNTIES...AND ABOUT 0.25-0.75
INCHES OF RAIN FOR NE CALIFORNIA AND LAKEVIEW AREA. SO FAR NONE OF
THE MAIN STEM RIVERS IS FORECAST TO COME INTO FLOOD STAGE BUT
SMALL STREAMS ARE LIKELY TO BE AFFECTED ALONG WITH URBAN FLOODING.
ANOTHER AREA OF CONCERN IS GUSTY WINDS AHEAD OF THE COLD FRONT.
WINDS AT 700MB WILL BE IN THE 50-55 MPH RANGE FOR THURSDAY AND
THIS WILL AFFECT THE CASCADES AND SISKIYOUS AS WELL AS THE SILVER
LAKE AREA. THE SHASTA VALLEY AND SOUTHERN JACKSON COUNTY WILL
ALSO SEE GUSTY WINDS BUT WIND DIRECTION IS NOT ALIGNED FOR VERY
STRONG WINDS. IN SPITE OF THIS WE CAN SEE 20-30 MPH WINDS.
THE COLD FRONT IS EXPECTED TO MOVE INLAND FRIDAY AND SNOW LEVEL
WILL BE COMING DOWN TO 5500 FEET. THIS WILL HELP SLOWING DOWN THE
SNOW MELT AND ADD SNOW TO THE UPPER SLOPES OF THE CASCADES AND
SISKIYOUS. SNOW LEVELS ARE EXPECT TO DROP TO AROUND 3000 FEET
FRIDAY NIGHT AND THIS WILL BE BENEFICIAL TO THE MOUNTAIN. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY FOR PZZ350-356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST WEDNESDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST
WEDNESDAY FOR PZZ370.
BPN/FJB/NSKThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 2:48 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 34 hr | |
| Jan 26, 2:54 PM PST | Gale Warning | MFR | 41 hr | |
| Jan 26, 2:54 PM PST | Hazardous Seas Warning | MFR | 67 hr | |
| Jan 26, 2:54 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 6 days | |
| Jan 26, 3:09 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 3 days |
Nearby
High Wind Watches in California, 2016High Wind Watches in Oregon, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.